Back to all discussions

INHALERS

HOW MUCH DAMAGE DO INHALERS CAUSE YOUR TEETH.

  1. hello
    Do you struggle from drymouth too? Talk with you dentist and let him know the medications that you are taking and voice your concerns as well. Also, discuss with your doctor.
    Do drink water.
    Could what you are experiencing be a yeast infection?
    I hope that you get answers and treatment soon.
    Janet (site moderator/COPD.net)

    1. , while I was unable to find specific resources from our site on this subject, I think this article from the Chicago Tribune summed up the resources I found elsewhere best. Basically, there are many dentists that mention concerns about asthma inhalers and potential damage to teeth on their individual websites, but there are very few studies/published medical research that back up this concern. One thing that does seem to be agreed upon is that you shouldn't brush your teeth immediately after using an inhaler, and their proposed alternative is that you get prescribed something other than an inhaler (which doesn't seem very realistic for a COPD patient). ~Melanie (team member) P.S. the article can be found here: https://www.chicagotribune.com/news/ct-xpm-2004-05-30-0405300364-story.html

      1. The inhaler doesn't bother me, but the nebulizer with the same meds, does. It makes sores in my mouth almost immediately. And I do rinse.

        1. Hi roscoe. I was curious as well, since many times I'm unable to rinse properly or at all after using my inhaler.

          or create an account to reply.